Alert archive / Florida / Flash Flood Warnings in 2024

Flash Flood Warning 15, NWS Miami, FL

July 22, 2024Broward County, Florida

NWS Miami, FL issued this flash flood warning at Jul 22, 2024, 1:50 PM EDT for Broward County, Florida. It was in force for 85 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 22, 2024, 1:50 PM EDT (17:50 UTC)
Expired
Jul 22, 2024, 3:15 PM EDT
In force
85 min
Issued by
NWS Miami, FL
Area
Storm-based polygon
Flood severity
None

County Broward County, FL

The radar

The Miami radar (KAMX), 68 km from the middle of the area, began a volume at 17:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 5.8 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2024-07-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2197 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2024-07-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -25 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2197 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
731 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
-25 m²/s²
0-3 km storm-relative helicity
-13 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

415 
WGUS52 KMFL 221750
FFWMFL
FLC011-221915-
/O.NEW.KMFL.FF.W.0015.240722T1750Z-240722T1915Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Miami FL
150 PM EDT Mon Jul 22 2024

The National Weather Service in Miami has issued a

* Flash Flood Warning for...
  Northern Broward County in southeastern Florida...

* Until 315 PM EDT.

* At 150 PM EDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 2 and 3 inches of rain 
  have fallen. Flash flooding is ongoing or expected to begin 
  shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Fort Lauderdale, Coral Springs, Pompano Beach, Plantation, 
  Sunrise, Tamarac, Margate, Lauderhill, Coconut Creek, Oakland 
  Park, North Lauderdale, Lauderdale Lakes, Broadview-Pompano Park, 
  Village Park, Palm Aire, Godfrey Road and Ramblewood East.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be aware of your surroundings and do not drive on flooded roads.

&&

LAT...LON 2625 8032 2630 8028 2627 8015 2616 8021
      2615 8022 2614 8023 2616 8033 2619 8034

FLASH FLOOD...RADAR INDICATED

$$

NC
1 follow-up statement
110 
WGUS72 KMFL 221909
FFSMFL

Flash Flood Statement
National Weather Service Miami FL
309 PM EDT Mon Jul 22 2024

FLC011-221919-
/O.EXP.KMFL.FF.W.0015.000000T0000Z-240722T1915Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Broward FL-
309 PM EDT Mon Jul 22 2024

...FLASH FLOOD WARNING WILL EXPIRE AT 315 PM EDT THIS AFTERNOON FOR 
NORTHERN BROWARD COUNTY...

The heavy rain has ended. Flooding is no longer expected to pose a 
threat. Please continue to heed remaining road closures.

&&

LAT...LON 2625 8032 2630 8028 2627 8015 2616 8021
      2615 8022 2614 8023 2616 8033 2619 8034

$$

NC

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this flash flood warning went out at Jul 22, 12:26 PM EDT, 1 hour 24 minutes earlier.

Area forecast discussion, Jul 22, 12:26 PM EDT, 1 hour 24 minutes before
Area Forecast Discussion
National Weather Service Miami FL
1226 PM EDT Mon Jul 22 2024

...New SHORT TERM, AVIATION, MARINE, BEACHES...

.SHORT TERM...
(Rest of today through Tuesday)
Issued at 1224 PM EDT Mon Jul 22 2024

The northern extent of a tropical wave and a mid-level area of low
pressure approach the region from the Bahamas over the next couple
of days. Combined with ample tropical moisture (precipitable water
values in excess of 2 inches), the pattern for waves of tropical
convection is expected to persist through much of Tuesday. There
will be lulls with some lighter convective coverage and even
potential intrusions from time-to-time of some drier, SAL air. The
unsettled pattern does create a concern for localized flooding due
to excessive rainfall, frequent lightning activity with the more
stout convection, and the potential for strong wind gusts as well.

The additional cloud cover from the convection could help keep
temperatures a few degrees cooler this afternoon compared to
previous days but a warmer trend will commence with most areas
reaching the lower 90s again on Tuesday save for the Atlantic coast.
Tuesday's maximum heat index values will again flirt with Heat
Advisory criteria with widespread 105 to 109 across much of the
southern peninsula of Florida. Overnight lows may not fall below 80
over portions of the east coast metro urban heat island tonight.

&&

.LONG TERM...
(Tuesday night through Sunday)
Issued at 249 AM EDT Mon Jul 22 2024

Late in the day on Tuesday, drier air will be gradually to working
into the area from E-W as the evening progresses. The western periphery
of the subtropical ridge will build westward over the area in the mid-week
time frame, with moderate low level easterly flow prevailing. PWATs
should remain generally under 2 inches through the period, with a
relatively typical easterly rainfall regime expected with early day
rainfall focused over the Atlantic waters/east coast shifting to the
interior/west coast in the afternoons. A decaying TUTT will shift
westward toward the area in the late week period, with the low level
easterly flow relaxing somewhat compared to mid-week. Guidance
still isn't in good agreement on the track/amplitude of this
feature so will maintain PoPs near climo (i.e. 55-70%) for the
moment.

Seasonably hot temperatures are expected to continue through the week
with highs running in the low to mid 90s with peak heat indices in the
100-108 degree range each day. Additional Heat Advisories may be
warranted, although issuance will be dependent upon factors such as
cloud cover/precipitation coverage which are lower confidence at this
time horizon.

&&

.AVIATION...
(18Z TAFS)
Issued at 1224 PM EDT Mon Jul 22 2024

Intermittent periods of MVFR conditions may exist, though VFR
conditions should generally prevail. Quick bursts of convection may
allow for periods of brief sub-VFR conditions, which may necessitate
short-fused AMDs. Winds becoming ESE around 10 kt before lightening
overnight.

&&

.MARINE...
Issued at 1224 PM EDT Mon Jul 22 2024

The winds will remain east to southeast over South Florida through
middle of this week, due to the high pressure over the Western
Atlantic waters. The wind speeds will be mostly in the moderate
range through this time period. This will keep the seas at 2 feet or
less in both the Atlantic and Gulf waters of South Florida. However,
the seas could be higher in any shower or thunderstorm.

&&

.BEACHES...
Issued at 1224 PM EDT Mon Jul 22 2024

The moderate east southeast wind flow through most of this week will
keep a least a moderate threat of rip currents ongoing along the
Atlantic beaches of South Florida.

&&

.PRELIMINARY POINT TEMPS/POPS...
Miami            81  92  82  92 /  50  50  30  60
West Kendall     78  92  79  92 /  40  50  20  60
Opa-Locka        80  92  81  92 /  50  50  30  60
Homestead        80  90  80  90 /  40  50  30  60
Fort Lauderdale  79  90  81  90 /  50  50  30  60
N Ft Lauderdale  80  91  81  90 /  50  50  20  60
Pembroke Pines   81  94  81  94 /  50  50  20  60
West Palm Beach  78  91  80  91 /  50  50  20  50
Boca Raton       79  92  80  91 /  50  50  20  50
Naples           78  92  77  93 /  50  80  30  60

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
GM...None.
&&

SHORT TERM...RAG
LONG TERM....Rizzuto
AVIATION...RAG
Hazardous weather outlook, Jul 22, 4:07 AM EDT, 9 hours 43 minutes before
Hazardous Weather Outlook
National Weather Service Miami FL
407 AM EDT Mon Jul 22 2024

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
230815-
Lake Okeechobee-Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-Glades-Hendry-
Inland Palm Beach County-Metro Palm Beach County-
Coastal Collier County-Inland Collier County-Inland Broward County-
Metro Broward County-Inland Miami-Dade County-
Metropolitan Miami Dade-Mainland Monroe-Coastal Palm Beach County-
Coastal Broward County-Coastal Miami Dade County-Far South Miami-
Dade County-
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
407 AM EDT Mon Jul 22 2024

...Scattered to Numerous Showers and Thunderstorms Today...
...Moderate Risk of Rip Currents Atlantic Coast Beaches...

This Hazardous Weather Outlook is for Atlantic coastal waters,
southeast Florida, southern Florida, southwest Florida and Gulf of
Mexico.

.DAY ONE...Today and tonight.

Rip Currents: A moderate risk for rip currents is in place along
the Atlantic Coast beaches.

Thunderstorms: Scattered to numerous thunderstorms will be possible
this morning and afternoon. The strongest storms could produce gusty
winds, frequent lightning, and heavy downpours.

Excessive Rainfall: With ample moisture expected today, localized
flooding may become a concern today for areas that receive repeated
rounds of heavy rainfall.

Waterspouts: A few waterspouts cannot be ruled out today across the
local waters.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Scattered to numerous thunderstorms will be possible each day this
week. The strongest storms could produce gusty winds, frequent lightning,
and heavy downpours.

Heat indices could remain near advisory thresholds this week.

An elevated risk of rip currents is possible into early this week
along the Atlantic Coast beaches as east to southeasterly wind flow
strengthens.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report high wind, hail, and
flooding to the National Weather Service forecast office in Miami.

In the hours before

Special weather statement, Jul 22, 12:27 PM EDT, 1 hour 23 minutes before
Special Weather Statement
National Weather Service Miami FL
1227 PM EDT Mon Jul 22 2024

FLZ074-173-221700-
Metropolitan Miami Dade FL-Coastal Miami Dade County FL-
1227 PM EDT Mon Jul 22 2024

...A strong thunderstorm will impact portions of northern Miami-Dade
County through 100 PM EDT...

At 1227 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm over Doral, or near Hialeah, moving northeast
at 15 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Miami, Hialeah, Coral Gables, South Miami, Doral, Miami Lakes,
Hialeah Gardens, Opa-Locka, Miami Springs, Sweetwater, West Miami,
Medley, Westchester, Fountainbleau, Pennsuco, Coral Terrace, Olympia
Heights, Miami International Airport, Tamiami, and University Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 2571 8028 2575 8048 2593 8042 2591 8024
TIME...MOT...LOC 1627Z 224DEG 11KT 2581 8036

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

NC
Special weather statement, Jul 22, 1:36 PM EDT, 14 minutes before
Special Weather Statement
National Weather Service Miami FL
136 PM EDT Mon Jul 22 2024

FLZ067-068-071-072-172-221815-
Inland Broward County FL-Coastal Broward County FL-
Metro Broward County FL-Inland Palm Beach County FL-
Metro Palm Beach County FL-
136 PM EDT Mon Jul 22 2024

...A strong thunderstorm will impact portions of Broward and south
central Palm Beach Counties through 215 PM EDT...

At 136 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm over North Lauderdale, or over Tamarac, moving
northwest at 10 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Fort Lauderdale, Pembroke Pines, Hollywood, Coral Springs, Pompano
Beach, Davie, Plantation, Sunrise, Deerfield Beach, Tamarac, Margate,
Lauderhill, Weston, Coconut Creek, Oakland Park, North Lauderdale,
Lauderdale Lakes, Cooper City, Parkland, and Broadview-Pompano Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2600 8024 2602 8050 2634 8040 2637 8016
      2626 8013
TIME...MOT...LOC 1736Z 152DEG 10KT 2622 8024

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

NC

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 21, 8:16 PM EDTSpecial Marine WarningMFL44 min
Jul 21, 8:39 PM EDTSpecial Weather StatementMFLMiami-Dade36 min
Jul 21, 11:42 PM EDTSpecial Marine WarningMFL48 min
Jul 22, 9:54 AM EDTAreal Flood AdvisoryMFLMiami-Dade2 hr
Jul 22, 11:54 AM EDTAreal Flood AdvisoryMFLPalm Beach59 min
Jul 22, 12:25 PM EDTAreal Flood AdvisoryMFLMiami-Dade111 min
Jul 22, 12:27 PM EDTSpecial Weather StatementMFLMiami-Dade33 min
Jul 22, 12:38 PM EDTAreal Flood AdvisoryMFLPalm Beach74 min
Jul 22, 1:13 PM EDTAreal Flood AdvisoryMFLMiami-Dade2 hr
Jul 22, 1:28 PM EDTAreal Flood AdvisoryMFLBroward102 min
Jul 22, 1:36 PM EDTSpecial Weather StatementMFLBroward39 min
Jul 22, 1:40 PM EDTAreal Flood AdvisoryMFLCollier103 min
Jul 22, 3:05 PM EDTSpecial Weather StatementMFLGlades25 min
Jul 22, 3:19 PM EDTSpecial Weather StatementMFLGlades26 min
Jul 22, 7:08 PM EDTSpecial Weather StatementMFLCollier37 min

Nearby

Flash Flood Warnings in Florida, 2024Every flash flood warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.